Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Won-Nyung Park 1 Article
A Case of Delayed Administration of Naloxone for Morphine Intoxicated Patient
Gun-Bea Kim, Won-Nyung Park, Hong-Du Gu
J Korean Soc Clin Toxicol. 2012;10(1):33-36.   Published online June 30, 2012
  • 68 View
  • 0 Download
AbstractAbstract PDF
Opioids are the one of the most commonly used drugs to control cancer pain all over the world. But, we should not overlook the potential risk of opioid intoxication because they have well-known detrimental side effects. The opioid intoxication can be diagnosed thorough various clinical manifestations. The altered mental status, respiratory depression, and miosis is very representative clinical features although these symptoms don't always appear together. Unfortunately the opioid-toxidrome can be varied. A 42 years old man came to our emergency room after taking about 900 mg morphine sulfate per oral. He was nearly alert and his respiration was normal. Even though his symptoms didn't deteriorated clinically, serial arterial blood gas analysis showed increase in PaCO2. So we decided to use intravenous naloxone. Soon, he was fully awaked and his pupils size was increased. After a continuous infusion of intravenous naloxone for 2 hours, PaCO2 decreased to normal range and his pupil size also returned to normal after 12 hours. Though the levels of serum amylase and lipase increased slightly, his pancreas was normal according to the abdominal computed tomography. He had nausea, vomit, and whole body itching after naloxone continuous infusion, but conservatively treated. We stopped the continuos infusion after 1 day because his laboratory results and physical examinations showed normal. As this case shows, it is very important to prescribe naloxone initially. If you suspect opioid intoxication, we recommend the initial use of naloxone even though a patient has atypical clinical features. In addition, we suggest intranasal administration of naloxone as safe and effective alternative and it's necessary to consider nalmefene that has a longer duration for opioid intoxication.

JKSCT : Journal of The Korean Society of Clinical Toxicology